Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 71, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 13, 2006, 2:37 PM EDT for 6 counties in Florida. It took effect at May 14, 2006, 2:04 AM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2006, 2:37 PM EDT (18:37 UTC)
- In effect from
- May 14, 2006, 2:04 AM EDT
- Expired
- May 14, 2006, 6:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 65 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 131837 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 237 PM EDT SAT MAY 13 2006 FLZ022>025-030>033-036>038-040-132300- /O.UPG.KJAX.FW.A.0063.060514T1700Z-060514T2200Z/ /O.NEW.KJAX.FW.W.0071.060514T1700Z-060514T2200Z/ /O.CON.KJAX.FW.W.0070.000000T0000Z-060513T2300Z/ COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA- PUTNAM-FLAGLER-MARION- 237 PM EDT SAT MAY 13 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR NORTHEAST FLORIDA DUE TO LONG DURATIONS OF LOW RH VALUES COUPLED WITH BREEZY WESTERLY WINDS NEAR 15 MPH... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT SUNDAY FOR MOST OF NORTHEAST FLORIDA DUE TO LONG DURATIONS OF LOW RH VALUES... BREEZY WESTERLY WINDS NEAR 15 MPH AND HIGH DISPERSION VALUES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT SUNDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITIES BELOW 35 PERCENT WILL CONTINUE THROUGH 7 PM... WITH RH VALUES BOTTOMING OUT AROUND 25 PERCENT. IN ADDITION...WESTERLY WINDS OF 10 TO 15 MPH WILL CONTINUE AWAY FROM THE COAST. DRY AIR WILL CONTINUE OVER THE AREA SUNDAY. RELATIVE HUMIDITIES WILL FALL TO OR BELOW 35 PERCENT SHORTLY AFTER NOON...WITH 3 TO 5 HOURS OF CRITICALLY LOW RH VALUES EXPECTED. WESTERLY WINDS OF 10 TO 15 MPH CAN BE EXPECTED IN THE AFTERNOON ALONG WITH DISPERSION VALUES ABOVE 75. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE WARNING. $$ FLZ020-021-035-132300- /O.CON.KJAX.FW.W.0070.000000T0000Z-060513T2300Z/ HAMILTON-SUWANNEE-GILCHRIST- 237 PM EDT SAT MAY 13 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR HAMILTON...SUWANNEE AND GILCHRIST COUNTIES DUE TO LONG DURATIONS OF LOW RH VALUES COUPLED WITH BREEZY WESTERLY WINDS NEAR 15 MPH... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITIES BELOW 35 PERCENT WILL CONTINUE THROUGH 7 PM... WITH RH VALUES BOTTOMING OUT BETWEEN 25 AND 30 PERCENT. IN ADDITION... WESTERLY WINDS OF NEAR 15 MPH WILL CONTINUE THE REMAINDER OF TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE WARNING. $$
2 follow-up statements
000 WWUS82 KJAX 132318 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 718 PM EDT SAT MAY 13 2006 FLZ022>025-030>033-036>038-040-141130- /O.EXP.KJAX.FW.W.0070.000000T0000Z-060513T2300Z/ /O.CON.KJAX.FW.W.0071.060514T1700Z-060514T2200Z/ COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA- PUTNAM-FLAGLER-MARION- 718 PM EDT SAT MAY 13 2006 ...RED FLAG WARNING HAS EXPIRED FOR TODAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EDT SUNDAY... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM SUNDAY. DRY AIR WILL CONTINUE OVER THE AREA SUNDAY. RELATIVE HUMIDITIES WILL FALL TO OR BELOW 35 PERCENT SHORTLY AFTER NOON...WITH 3 TO 5 HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES EXPECTED. WESTERLY WINDS OF 10 TO 15 MPH CAN BE EXPECTED IN THE AFTERNOON ALONG WITH DISPERSION VALUES ABOVE 75. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE WARNING. $$ FLZ020-021-035-140030- /O.EXP.KJAX.FW.W.0070.000000T0000Z-060513T2300Z/ HAMILTON-SUWANNEE-GILCHRIST- 718 PM EDT SAT MAY 13 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ CARROLL
000 WWUS82 KJAX 140604 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 204 AM EDT SUN MAY 14 2006 FLZ035-142200- /O.EXA.KJAX.FW.W.0071.060514T1700Z-060514T2200Z/ GILCHRIST- 204 AM EDT SUN MAY 14 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITIES...BREEZY WINDS AND HIGH DISPERSIONS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON. DRY AIR WILL CONTINUE OVER THE AREA TODAY. RELATIVE HUMIDITIES WILL FALL TO OR BELOW 35 PERCENT SHORTLY AFTER NOON...WITH 3 TO 5 HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES EXPECTED. WESTERLY WINDS OF 15 TO 20 MPH CAN BE EXPECTED IN THE AFTERNOON ALONG WITH DISPERSION VALUES ABOVE 75. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE WARNING. $$ FLZ022>025-030>033-036>038-040-142200- /O.CON.KJAX.FW.W.0071.060514T1700Z-060514T2200Z/ COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA- PUTNAM-FLAGLER-MARION- 204 AM EDT SUN MAY 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITIES...BREEZY WINDS AND HIGH DISPERSIONS... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON. DRY AIR WILL CONTINUE OVER THE AREA TODAY. RELATIVE HUMIDITIES WILL FALL TO OR BELOW 35 PERCENT SHORTLY AFTER NOON...WITH 3 TO 5 HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES EXPECTED. WESTERLY WINDS OF 15 TO 20 MPH CAN BE EXPECTED IN THE AFTERNOON ALONG WITH DISPERSION VALUES ABOVE 75. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE WARNING. $$ ENYEDI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 13, 9:59 AM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 13, 9:59 AM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
959 AM EDT SAT MAY 13 2006
...SLIGHT RISK OF SEVERE STORMS TONIGHT OVER SE GA...
.PUBLIC UPDATE...AT THE SURFACE HIGH PRESSURE WAS POSITIONED OVER THE
AREA. BROAD MID-UPPER LEVEL TROUGH WAS NOTED OVER THE SOUTHEAST
REGION...WITH DEEP LAYER WESTERLY FLOW ACROSS JAX CWA. 12Z KJAX
SOUNDING INDICATES ATMOSPHERE IS QUITE DRY WITH PWAT OF 0.66 INCH...
WITH STRONG SUBSIDENCE INVERSION AROUND 800 MB. GIVEN DRYNESS OF THE
ATMOSPHERE AND LARGE DEGREE OF SUBSIDENCE...WILL BE HARD PRESS TO
GET ANY CONVECTION GOING UNTIL THIS EVENING WHEN JET STREAK
APPROACHES FROM THE NORTHWEST...WITH LEFT FRONT REGION AFFECTING
MAINLY CENTRAL AND SOUTH GEORGIA. MEANWHILE...SURFACE HIGH
PRESSURE SAGS SOUTH...WITH RETURN FLOW ESTABLISHING OVER THE FLORIDA
PANHANDLE/APALACHEE BAY AREA. AMOUNT OF MOISTENING REMAINS
QUESTIONABLE AND DO NOT ANTICIPATE MORE THAN SCATTERED
THUNDERSTORMS (WHICH WILL BE CONFINED TO SOUTHEAST GEORGIA WHERE
DYNAMICS WILL BE STRONGEST). STRONG DYNAMICS/FORCING WILL LIKELY
TRIGGER STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTH GEORGIA LATE...
ESPECIALLY ALONG AND NORTH OF U.S. HIGHWAY 82...WITH CONCERNS OF
LARGE HAIL AND DAMAGING WINDS. THIS IS ALREADY HANDLED WELL IN ZFP
AND HWO. NO CHANGES PLANNED.
&&
.MARINE UPDATE...MARINE OBS INDICATE NORTHWEST FLOW WITH WIND
SPEEDS OF 10 TO 15 KNOTS. SEAS WERE 1 TO 2 FEET. HIGH PRESSURE OVER
THE AREA WILL SAG SOUTH...WITH SOUTHERLY WINDS ESTABLISHING THIS
AFTERNOON. CURRENT FORECAST PACKAGE LOOKS GOOD...NO UPDATES PLANNED.
&&
.FIRE WEATHER (EARLY MORNING DISCUSSION)...WILL CONTINUE WITH THE RED
FLAG WARNING FOR OUR FL ZONES TODAY DUE TO LOW RELATIVE HUMIDITIES.
MOISTURE WILL BEGIN TO CREEP OVER THE AREA TONIGHT AND SUN...BUT
DRIER AIR WILL LINGER OVER OUR EASTERN FL ZONES SUN AFTN. WILL ISSUE
A FIRE WX WATCH FOR MOST OF OUR FL ZONES SUN AFTN DUE TO LOW RHS AND
BREEZY WINDS NEAR 15 MPH IN THE AFTN. THANKS FOR COORD/COLLAB TAE AND
MLB
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON SATURDAY TO 7 PM SATURDAY FOR THE
FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
MARION...NASSAU...PUTNAM...ST JOHNS...SUWANNEE...AND UNION.
FIRE WEATHER WATCH FROM 1 PM SUNDAY TO 6 PM SUNDAY FOR THE
FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
COLUMBIA...DUVAL...FLAGLER...MARION...NASSAU...PUTNAM...ST
JOHNS...AND UNION.
GA...NONE.
MARINE...NONE.
&&
.PREVIOUS PUBLIC...MODELS ARE IN REASONABLE AGREEMENT
SHOWING SFC FRONT CURRENTLY ACROSS THE OHIO AND TN VALLEY TO DROP
SEWD WHILE MAIN MID-UPPER LEVEL LOW SHIFTS SWD TO THE OHIO VALLEY BY
SUNDAY. IT SHOULD BE NOTED THAT HAVE PREFERRED THE GFS ALTHOUGH IT
SHOWS CONVECTION FEEDBACK FREQUENTLY DURING THE SHORT TERM PERIOD.
JET STREAM PREVIOUSLY NOTED OVER CENTRAL U.S. EXPECTED TO SHIFT EWD
THROUGH TONIGHT WITH AN AREA OF DIVERGENCE AND NARROW SWATH OF
MOISTURE TO MOVE INTO OUR NRN ZONES. MOISTURE STILL QUITE LIMITED
WITH PWATS JUST OVER 1 INCH BUT FORCING WILL BE STRONG. WILL
CONTINUE WITH 20-30% POPS TONIGHT OVER SE GA. STEEP LAPSE RATES
INDICATED PER GFS AND LI WILL BE NEAR -5. SPC HAS S GA IN SLIGHT
RISK OF SEVERE STORMS THROUGH EARLY SUN. WOULD APPEAR THAT HAIL
AND STRONG WINDS WILL BE THE MAIN CONCERN. NOTED 500 MB TEMPS WILL
BE ON THE ORDER OF -17C IN S GA. FOR SUN...UPPER LEVEL JET WILL BE
ORIENTED MORE W-E OVER NRN AL/GA/MS SO THINKING FORCING WILL WANE
BUT AS FRONT MOVES CLOSER CWA MOISTURE WILL GRADUALLY INCREASE
WITH BEST POPS OVER N/NW ZONES BUT NOTHING MORE THAN 30% AT THIS
TIME. SUN NIGHT...COLD FRONT WILL BE ROUGHLY LOCATED FROM CENTRAL
NC TO SRN MS EARLY SUN EVENING. INCREASING DYNAMICS UNFOLD BY LATE
SUN NIGHT INTO EARLY MON AS UPPER LEVEL FLOW BACKS AND MOISTURE
INCREASES. EXPECT ISOLD TO SCT CONVECTION TO BE ONGOING EARLY MON
AS FRONT MOVES TOWARD OUR WRN ZONES. INITIALLY...CONVECTION
LIKELY TO BE NEAR THE GULF COAST FROM SE LA TO THE FL PANHANDLE. A
FEW STRONG STORMS ARE POSSIBLE WITH AREA IN UPPER DIVERGENT
PATTERN BY MID-DAY AND A SW 30-40 KT LOW LEVEL JET. HAVE TONED
DOWN POPS SLIGHTLY FROM MODELS AS TIMING AND AMOUNT OF INSTABILITY
REMAIN A QUESTION. FRONT PUSHES SLOWLY THROUGH THE AREA MON NIGHT
WITH POPS GRADUALLY DROPPING OFF FROM N TO S.
.LONG TERM...(TUE-FRI). BROAD MID-UPPER LEVEL LOW WILL BE OVER
THE OHIO AND TN VALLEY BUT WEAKER THAN PREVIOUS DAYS. UPPER TROUGHING
WILL EXTEND SWD INTO THE CENTRAL GULF OF MEXICO SO SPEED OF FRONT
CLEARING THE SRN ZONES IS UNCERTAIN. WILL LEAVE IN SLIGHT POPS FOR
THE SRN ZONES TUE. TEMPS WILL BE COOLER WITH HIGHS IN THE UPPER
70S AND LOWER 80S. MID-UPPER LOW OPENS UP WED AND THU WITH DRIER
AIR CONTINUING TO FILTER IN ON NW FLOW. LITTLE IN THE WAY OF
SUFFICIENT LIFT AND MOISTURE TO WORK WITH SO WILL MAINTAIN SILENT
POPS THROUGH FRI WITH TEMPS GRADUALLY WARMING UP WELL INTO THE
80S.
&&
.PREVIOUS MARINE...OFFSHORE WILL PREVAIL THROUGH THE PERIOD WITH MEAN
TROUGHING REMAINING TO OUR NORTH AND RIDGING TO OUR SOUTH. A LATE
AFTN EAST COAST SEABREEZE WILL BACK WINDS ONSHORE DURING THE AFTNS.
LATE SUN THROUGH MON A TROUGH WILL APPROACH THE WATERS...AND HAVE
CONTINUED TO ADVERTISE SMALL CRAFT EXERCISE CAUTION CONDITIONS FOR
OUR OFFSHORE LEGS DURING THIS TIME PERIOD. HAVE ADVERTISED THE
FRONT STALLING JUST SOUTH OF OUR WATERS TUE AND RIDGING BUILDING IN
FROM THE WEST WED. SEAS WILL REMAIN 2-4 FT...LOCALLY HIGHER NEAR
CONVECTION AND IN THE AFTN WITH THE SEABREEZE.
&&
ZAPPEHazardous weather outlook, May 13, 11:18 AM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1118 AM EDT SAT MAY 13 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1118 AM EDT SAT MAY 13 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA THIS EVENING AND INTO LATE TONIGHT. ALTHOUGH MOISTURE WITH THIS SYSTEM WILL BE LIMITED...ISOLATED STRONG WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. A DRY AIRMASS CONTINUING ACROSS NORTHEAST FLORIDA TODAY WILL LOWER RELATIVE HUMIDITIES TO NEAR CRITICAL LEVELS THIS AFTERNOON AND INCREASE THE FIRE DANGER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... UPPER LEVEL DISTURBANCES WILL CONTINUE TO AFFECT THE REGION MAINLY ON SUNDAY NIGHT AND MONDAY WITH ISOLATED STRONG OR SEVERE STORMS POSSIBLE OVER THE REGION. A COLD FRONT WILL MOVE THROUGH THE AREA BY LATE MONDAY WITH DRIER AND MORE STABLE AIRMASS AFFECTING THE REGION THROUGH MID WEEK. CRITICALLY LOW RELATIVE HUMIDITIES IN COMBINATION WITH BREEZY WINDS MAY OCCUR SUNDAY AFTERNOON OVER NORTHEAST FLORIDA WHICH WILL ELEVATE THE FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SHOULD WATCHES OR WARNINGS BE ISSUED TONIGHT...SPOTTERS ACTIVATION MAY BE REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS/PC
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:30 AM EDT | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Nassau, Union | 11 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.